My sister and I
Has it really be nearly three weeks since I posted? The blog tells me so. (At least until earlier tonight.) I should post an update on my condition.
Since the allergic neuropathy following my first infusion with Taxotere on November 27th, I was on rest from chemotherapy for nearly 6 weeks. I had another infusion Monday (January 15). The doctor decided to switch to Taxol and give 1/3 the normal dosage every week rather than the full dose every three week. Monday was the first dose.
I definitely know I'm back on chemotherapy: watery eyes, dry peeling mouth, really dry skin, digestive rumblings, increased fatigue, increased hot flashes (Yes! My personal Sahara has returned). I can still taste food, but the coppery taste is returning. But these are minor side-effects that are surmountable. I have not had the nausea, headache or neuropathic symptoms. Thank God!
So the thought is that this is working. However, I (that realistic me), must note that it is expected that there will be worsening of symptoms as the chemo continues, a sort of cumulative effect. The hope is that my body will process enough of the poison (sorry I can't resist calling it that) on a weekly basis that the new stuff will not create total havoc with my good cells and still zap the bad one. (How's that for a non-scientific explanation of chemotherapy?)
Thanks for your thoughts and prayers. Love to hear your comments.